Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Feb 10, 2006, 7:46 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2006, 7:46 AM PST (15:46 UTC)
- Expired
- Feb 10, 2006, 3:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 101546 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 746 AM PST FRI FEB 10 2006 WAZ004-007-008-102300- /O.NEW.KSEW.HW.W.0006.060210T1546Z-060210T2300Z/ CENTRAL CASCADE FOOTHILLS-SEATTLE METROPOLITAN AREA-TACOMA AREA- 746 AM PST FRI FEB 10 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE CASCADE FOOTHILLS UNTIL 3 PM PST THIS AFTERNOON. THIS WARNING INCLUDES THE CITIES OF BLACK DIAMOND...CUMBERLAND... ORTING...BONNEY LAKE...BUCKLEY...NORTH BEND...AND ENUMCLAW. THE WARNING DOES NOT INCLUDE THE GREATER SEATTLE AND TACOMA AREAS. EAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 WILL OCCUR DURING THE DAY BEFORE SUBSIDING THIS AFTERNOON. ALREADY WINDS HAD GUSTED TO 61 MPH AT NORTH BEND AND 60 MPH IN ENUMCLAW. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WEATHER.GOV/SEATTLE
1 follow-up statement
000 WWUS76 KSEW 102305 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 305 PM PST FRI FEB 10 2006 WAZ004-007-008-110015- /O.EXP.KSEW.HW.W.0006.000000T0000Z-060210T2300Z/ CENTRAL CASCADE FOOTHILLS-SEATTLE METROPOLITAN AREA-TACOMA AREA- 305 PM PST FRI FEB 10 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE CASCADE FOOTHILLS IS NO LONGER IN EFFECT. WINDS SUBSIDED INTO THE 15 TO 25 MPH RANGE...WITH GUSTS TO 50 MPH...THIS AFTERNOON. EARLIER TODAY...WINDS GUSTED TO 61 MPH IN NORTH BEND AND 60 MPH NEAR ENUMCLAW. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 10, 3:20 AM PST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 10, 3:20 AM PST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 320 AM PST FRI FEB 10 2006 .SYNOPSIS...HIGH PRESSURE ALOFT COMBINED WITH STRONG OFFSHORE FLOW WILL RESULT IN DRY WEATHER THROUGH TONIGHT. THE FOOTHILLS WILL BE WINDY INTO THIS EVENING. A SERIES OF WEAK WEATHER SYSTEMS MAY BRING A LITTLE RAIN TO THE PARTS OF THE AREA SUNDAY AND EARLY NEXT WEEK. && .SHORT TERM...RATHER STRONG EASTERLY GRADIENTS KICKING IN AND THE WIND IN THE USUAL EAST FLOW AREAS IS KICKING UP. FOOTHILL LOCATIONS EXPOSED TO GAPS IN THE CASCADES HAVE SUSTAINED WINDS OF 20 TO 30 MPH AS WELL AS THE FRAZIER VALLEY OUTFLOW REGION. THESE WINDS WILL CONTINUE THROUGH THE DAY AND BEGIN TO RELAX TONIGHT. CENTRAL AND FAR NORTH COAST ALSO FEELING SOME PRETTY STRONG OFFSHORE WINDS...GENERALLY IN THE 15 TO 25 MPH RANGE. THIS STRONG EASTERLY FLOW COMBINED WITH SUNNY SKIES WILL KICK UP TEMPS A GOOD AMOUNT...WITH MOST LOCATIONS IN THE 55 TO 60 DEGREE RANGE AND A FEW FAVORED INTERIOR LOCATIONS GETTING ABOVE 60. FOR SAT...VERY WEAK FRONT CRAWLING INTO THE WESTERN PART OF THE AREA BRINGING WITH IT A VERY LOW CHANCE OF LIGHT RAIN. MOSTLY A DRY FRONT BUT CAN NOT SAY SOMEBODY ALONG THE COAST WONT SEE A BIT OF LIGHT RAIN. THIS FRONT MOVES FURTHER INLAND SAT NIGHT...WITH EVEN LESS OF A CHANCE FOR DROPPING ANY RAIN. BY THE TIME WE GET INTO SUNDAY AND SUNDAY NIGHT...A SOMEWHAT STRONGER FRONT WILL OOZE ACROSS THE REGION FOR A SLIGHTLY BETTER CHANCE OF LIGHT RAIN. STILL IN THE LOW CHANCE CATEGORY THOUGH. CERNIGLIA .LONG TERM...FROM MONDAY ONWARD THE MODELS ARE BEGINNING TO COME AROUND TO A SOLUTION WHERE THE FLOW ALOFT BECOMES NWLY OVER THE REGION WITH A COLDER AND UNSTABLE AIR MASS SETTLING IN. IF THIS WERE TO COME ABOUT IT WOULD BRING AN END TO THE MILD TEMPS...HOWEVER THE PRECIP THREAT IS UP IN THE AIR...ALTHOUGH IN A NW FLOW ANY PRECIP THAT DOES OCCUR IS GENERALLY LIGHT. MODELS ARE STRUGGLING AT BEST FOR CONTINUITY WITH THE VARIOUS WAVES IN THE FLOW SO BEST APPROACH IS A WAIT AND SEE TYPE. SO....I WILL WAIT AND SEE AND TWEAK OVER LATER SHIFTS. CERNIGLIA && .AVIATION...DRY OFFSHORE FLOW CONTINUES TODAY. VFR CONDS PREVAILING. NO FOG EXPECTED. WIND AT KSEA WILL BE NE 08-15 KT TODAY. DTM && .WATCHES/WARNINGS/ADVISORIES... .STORM WARNING WEST ENTRANCE STRAIT. .SMALL CRAFT ADVISORY COAST...CENTRAL STRAIT...EAST ENTRANCE STRAIT ...NORTHERN INLAND WATERS...PUGET SOUND AND HOOD CANAL. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Feb 10, 7:05 AM PST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
705 AM PST FRI FEB 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM NON-TSTM WND GST 4 WNW ENUMCLAW 47.23N 122.06W
02/10/2006 M60 MPH KING WA TRAINED SPOTTER
SUSTAINED 30 MPH WITH GUSTS TO 60 MPH.
&&
GSLocal storm report, Feb 10, 7:43 AM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
743 AM PST FRI FEB 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND GST 1 S SNOQUALMIE 47.51N 121.82W
02/10/2006 M61 MPH KING WA PUBLIC
SPOTTER KING 110 - AT ABOUT 715 AM - SUSTAINED EAST WIND
32 MPH WITH PEAK WIND OF 61 MPH.
&&
BUEHNERNearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.